Korean J. Math. Vol. 24 No. 3 (2016) pp.567-572
DOI: https://doi.org/10.11568/kjm.2016.24.3.567

Quadratic residue codes over Galois rings

Main Article Content

Young Ho Park


Quadratic residue codes are cyclic codes of prime length $n$ defined over a finite field $\F_{p^e}$, where $p^e$ is a quadratic residue mod $n$. They comprise a very important family of codes. In this article we introduce the generalization of quadratic residue codes defined over Galois rings using the Galois theory.

Article Details

Supporting Agencies

This work was supported by 2014 Research Grant from Kangwon National University (No. 120141505)


[1] A.R.Calderbank and N.J.A. Sloane, Modular and p-adic cyclic codes, Des. Codes. Cryptogr. 6 (1995), 21–35. Google Scholar

[2] M.H. Chiu, S.S.Yau and Y. Yu, Z8-cyclic codes and quadratic residue codes, Advances in Applied Math. 25 (2000), 12–33. Google Scholar

[3] S.T. Dougherty, S.Y. Kim and Y.H. Park, Lifted codes and their weight enumer- ators, Discrite Math. 305 (2005), 123–135. Google Scholar

[4] W.C. Huffman and V. Pless, Fundamentals of error-correcting codes, Cambridge, 2003. Google Scholar

[5] S. J. Kim, Quadratic residue codes over Z16, Kangweon-Kyungki Math. J. 11 (2003), 57–64. Google Scholar

[6] S. J. Kim, Generator polynomials of the p-adic quadratic residue codes, Kangweon-Kyungki Math. J. 13 (2005), 103–112. Google Scholar

[7] B. McDonald, Finite rings with identity, Marcel Dekker, 1974. Google Scholar

[8] Y.H. Park, Quadratic residue codes over p-adic integers and their projections to integers modulo pe, Korean J. Math. 23 (2015), 163–169. Google Scholar

[9] V.S. Pless and Z. Qian, Cyclic codes and quadratic residue codes over Z4, IEEE Trans. Inform. Theory. 42 (1996), 1594–1600. Google Scholar

[10] B. Taeri, Quadratic residue codes over Z9, J. Korean Math Soc. 46 (2009), 13–30. Google Scholar

[11] X. Tan, A family of quadratic residue codes over Z2m , preprint, 2011. Google Scholar